It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-15-2005, 05:06 PM   #1
Senior Member
(female)
 
Join Date: Aug 2004
Posts: 114
kmac10 HB User
What would you do?

Hi everyone,

So, I have come to ask for advice. I am in a bind and don't know what to do, so I figured that I would ask those of you who understand...

My symptoms say hypo to me: memory problems big time, sluggish, no energy. I also have some symptoms that still confuse me-- a derealization sensation when I'm feeling bad, along with disorientation sometimes. A lot of the time, I feel like my brain has absolutely no activity. It's like not a single neuron is firing and I just sit there and stare. It's like when you're tired and you just sit there and stare, but I do it most all the time. I also have no recall and cognitive processing. I can honestly say that I feel like I have dementia and I'm only 25.

The conflict: My labs (at least to every endocrinologist, including my current one) say HYPER. On 6/6 I had these labs:

TSH 0.01 (0.45-4.5)
FT4 1.9 (0.8-1.9)
FT3 2.2 (1.8-5.4)

At the time of my labs, I had been on 100 mcg Synthroid and 5 mcg Cytomel for at least 5 weeks.

The dilemma: My endo wants me to decrease my meds because my TSH is "too low". I have been on 88 mcg Synthroid and 5 mcg Cytomel for 4-5 days now and starting yesterday, I feel like absolute crap! I don't even have the energy to fight my endo at this point. I am at a complete loss as to what I should do. I am starting to get desperate. I feel like we may be going in the absolute wrong direction with my meds.

I often wonder if this is even my thyroid causing my problems. My boyfriend says that it seems so weird because I will have some good days and then I will have some bad days. He just doesn't understand why it would fluctuate so much if I am taking the same dose everyday. To be honest, I don't really understand why it would fluctuate so much either.

I am so discouraged and don't know what to do next. What would you do?

 
Sponsors Lightbulb
   
Old 06-15-2005, 05:25 PM   #2
Inactive
(female)
 
Join Date: Mar 2005
Posts: 1,143
pixiek HB User
Re: What would you do?

Those sound like still hypo to me. It is rough isn't it! As you know, once you are on meds, the TSH is worthless. You need to look at your Free numbers. Your FT3 is still quite low and 4-5 days of cyl. may not be enough to tell yet. Are you being treated because of Hashis? I am not expert on this but I understnd that with this disease symptoms can come and go...thus it is sometimes hard to treat. You haven't been on the synthroid six weeks yet and everyone says to give it 6-8 weeks. I wouldn't let the doctor decrease it yet. Tell him (lie if you have to) that you would just like to hold here for a while longer and see since you do feel better at times...as long as you have no severe hyper symptoms, seems like it would be ok even with him. I have a TSH on meds of 0.05 and still having symptoms. Forget the TSH for a while.

My advice in a nut shell? Your FT3 needs help and even if you go over the so called lab ranges for "normal" on FT4, I think you will still be ok. I am over my labs on FT4 (some labs even go to 2.0)and I still hypo symptoms. I also have a low FT3. For now forget the TSH. Hold for a while longer on those meds, two more weeks or so, and then retest if you can. At that point depending on how you feel and the labs as a guide you may want to increase the meds you are on or switch to a different med like Armour (which has T3 in it) or another brand T4. I know how you feel, I am in the same struggle myself...I should probably take my own advice! Hope this helps!

Last edited by pixiek; 06-15-2005 at 05:28 PM.

 
Old 06-16-2005, 06:31 AM   #3
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,329
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: What would you do?

Yes, I agree your FT3 is the likely problem. You apparently don't convert T4 very well.

I slightly disagree with Pixie on one thing, though. I wouldn't definitely say that you are still hypo with an FT4 at the top of the range. Some symptoms 'cross over' from the hypo list to the hyper one, so it's possible that you actually are hyper. although I doubt it.

Do you mean to say that you've only been on med for 5 weeks... Or have you been on that dose combination for 5 weeks? If you're new to med, it will take time. Recovery from low thyroid is not instantaneous. It usually takes months to find the right dose.

It looks to me as if you need more Cytomel to raise your T3. Your MD might have been right to slightly decrease your Synthroid, but he should have raised the Cytomel. Make that your goal... to convince him to let you have more. I smooth-talked my way into a higher dose of Armour when my doc thought my levels were good. I said, "You know, my FT3 is good. But even if my FT4 is within the range, maybe it isn't optimum for me." That was enough to convince him to raise the dose without having to argue about it, or making it sound as if I was trying to tell him his job.

 
Old 06-16-2005, 09:00 AM   #4
Senior Member
 
Join Date: Nov 2004
Posts: 101
soccerspeed HB User
Re: What would you do?

i say it's the free t3 causing the problem. i'm in the same boat. hope it works out for you!
__________________
"Go hard or go home."- Michelle Akers

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
What does high RNP antibodies mean? neveragain444 Lupus 9 06-23-2011 05:08 PM
Upper endoscopy scheduled for next week...What to expect? jns1022 Acid Reflux / GERD 17 10-22-2010 07:53 AM
Weak, tired, cloudy - What is wrong with me? damone Brain & Nervous System Disorders 3 05-14-2010 06:12 PM
Not Sure What I'm Looking For albrandy Obsessive Compulsive Disorder (OCD) 1 05-05-2010 11:26 AM
Space? What Should I do? LabtecJunkie Relationship Health 16 04-24-2010 10:14 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:44 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!